Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 11, NWS Pueblo, CO

September 13, 2013Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at Sep 13, 2013, 7:52 AM MDT for Pueblo County, Colorado. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2013, 7:52 AM MDT (13:52 UTC)
Expired
Sep 14, 2013, 8:22 AM MDT
In force
25 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fountain Creek near Piñon (PNNC2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07106300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WGUS45 KPUB 131352
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
752 AM MDT FRI SEP 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  FOUNTAIN CREEK NEAR PINON AFFECTING PUEBLO COUNTY.

.HEAVY RAINFALL THURSDAY EVENING AND AGAIN THIS MORNING HAS CAUSED
THE WATER LEVEL IN FOUNTAIN CREEK TO RISE RAPIDLY.  RAIN IS
CONTINUING TO FALL EARLY THIS MORNING AND THE CREEK IS FORECAST TO
CREST AT 7.6 FEET THIS MORNING. THE RIVER SHOULD THEN BEGIN
TO RECEDE BELOW FLOOD STAGE BY THIS AFTERNOON. MOVE TO HIGHER GROUND
IF YOU ARE IN OR AROUND THE RIVER AREA. DEBRIS JAMS CAN CAUSE SHARP
AND SUDDEN RISES IN THE RIVER LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-140152-
/O.NEW.KPUB.FL.W.0011.130913T1352Z-130914T0448Z/
/PNNC2.1.ER.130913T1249Z.130913T1500Z.130913T1648Z.UU/
752 AM MDT FRI SEP 13 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FOUNTAIN CREEK NEAR PINON.
* UNTIL THIS EVENING.
* AT  7:15 AM FRIDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.6 FEET BY LATE 
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  MORNING.
* IMPACT...AT 7.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS SOUTH OF 
  PINON.

$$
3 follow-up statements
490 
WGUS45 KPUB 131439
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
839 AM MDT FRI SEP 13 2013

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN COLORADO...
  FOUNTAIN CREEK NEAR PINON AFFECTING PUEBLO COUNTY.

.HEAVY RAINFALL THURSDAY EVENING AND AGAIN THIS MORNING HAS CAUSED
THE WATER LEVEL IN FOUNTAIN CREEK TO RISE RAPIDLY.  RAIN IS
CONTINUING TO FALL EARLY THIS MORNING AND THE CREEK IS FORECAST TO
CREST AT 9.5 FEET THIS MORNING. THE RIVER SHOULD THEN BEGIN
TO RECEDE BELOW FLOOD STAGE LATE THIS AFTERNOON OR EARLY THIS
EVENING. MOVE TO HIGHER GROUND IF YOU ARE IN OR AROUND THE RIVER
AREA. DEBRIS JAMS CAN CAUSE SHARP AND SUDDEN RISES IN THE RIVER
LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-140239-
/O.EXT.KPUB.FL.W.0011.000000T0000Z-130914T1418Z/
/PNNC2.2.ER.130913T1249Z.130913T1800Z.130914T0218Z.UU/
839 AM MDT FRI SEP 13 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE FOUNTAIN CREEK NEAR PINON.* AT  8:15 AM FRIDAY THE STAGE WAS
8.2 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY EARLY
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS 
  EVENING.
* IMPACT...AT 9.0 FEET...WATER THREATENS BUILDINGS NEAR 28TH STREET 
  IN PUEBLO.

$$
253 
WGUS85 KPUB 132031
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT FRI SEP 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

  FOUNTAIN CREEK NEAR PINON AFFECTING PUEBLO COUNTY. 

.HEAVY RAIN OVER THE PAST 48 HOURS...AND CURRENTLY STILL FALLING
IN SOME AREAS...HAS CAUSED RAPID RISES IN THE ARKANSAS RIVER
NEAR AVONDALE AND IN FOUNTAIN CREEK NEAR PINON. THESE RIVERS 
WILL CREST LATER TONIGHT AND FALL RATHER QUICKLY. DEBRIS JAMS
MAY CAUSE SUDDEN RISES IN RIVER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-140831-
/O.EXT.KPUB.FL.W.0009.130913T2051Z-130914T2030Z/
/ADLC2.1.ER.130913T2051Z.130914T0000Z.130914T0830Z.UU/
231 PM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 PM FRIDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.7 FEET BY EARLY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$

COC101-140831-
/O.EXT.KPUB.FL.W.0011.000000T0000Z-130914T1200Z/
/PNNC2.1.ER.130913T1249Z.130913T1500Z.130914T0000Z.UU/
231 PM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK NEAR PINON.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 PM FRIDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.5 FEET BY LATE 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS 
  EVENING.
* IMPACT...AT 7.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS SOUTH OF 
  PINON.

$$
549 
WGUS85 KPUB 140138
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
738 PM MDT FRI SEP 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

  FOUNTAIN CREEK NEAR PINON AFFECTING PUEBLO COUNTY. 

.THE FOUNTAIN RIVER NEAR PINON HAS CRESTED AND SHOULD FALL BELOW
FLOOD STAGE LATER THIS EVENING. CAUTION SHOULD STILL BE USED IF
NEAR THIS AREA. THE ARKANSAS RIVER NEAR AVONDALE IS AT MINOR FLOOD
STAGE AND CONTINUES TO SLOWLY RISE. THE RIVER SHOULD CREST AROUND 
MIDNIGHT IN AVONDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-141338-
/O.EXT.KPUB.FL.W.0009.000000T0000Z-130915T0000Z/
/ADLC2.1.ER.130914T0006Z.130914T0600Z.130914T1200Z.UU/
738 PM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM FRIDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.6 FEET BY AFTER
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING 
  TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$

COC101-141338-
/O.EXT.KPUB.FL.W.0011.000000T0000Z-130914T1422Z/
/PNNC2.1.ER.130913T1249Z.130913T1500Z.130914T0222Z.UU/
738 PM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK NEAR PINON.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM FRIDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS EVENING.
* IMPACT...AT 7.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS SOUTH OF 
  PINON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:15 AM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 13, 5:15 AM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
515 AM MDT FRI SEP 13 2013

.UPDATE...
ISSUED AT 512 AM MDT FRI SEP 13 2013

A STRONG SOUTHEAST WIND HAS DEVELOPED ALONG THE I-25 CORRIDOR IN
EL PASO AND PUEBLO COUNTIES...AND PRECIPITATION HAS INCREASED OVER
EL PASO COUNTY WITH UP TO AN INCH PER HOUR FALLING IN A VERY
NARROW BAND ACROSS COLORADO SPRINGS. LATEST FORECAST MODELS ARE
SHOWING THE POTENTIAL FOR SOME MODERATE TO HEAVY RAIN THROUGH THE
MORNING HOURS...SO HAVE ISSUED A FLASH FLOOD WATCH THRU 18Z FOR EL
PASO AND TELLER COUNTIES WHERE SOILS ARE ALREADY SATURATED AND
THERE WILL BE A THREAT TO THE WALDO CANYON AND BLACK FOREST BURN SCARS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 349 AM MDT FRI SEP 13 2013

RAIN COVERAGE OVR THE SERN PLAINS HAS DECREASED AND HAS BECOME
LIGHTER...WHILE PCPN OVR WESTERN PORTIONS HAS INCREASED TONIGHT WITH
GENERALLY LIGHT TO SOMETIMES MODERATE RAIN BEING REPORTED OVER THE
WEST FORK COMPLEX BURN SCAR.  PCPN CONTINUES TO WORK ITS WAY
NORTHWARD FROM NM SO WL KEEP POPS IN THE LIKELY CATEGORY ACRS MOST
OF THE FORECAST AREA FOR THE MORNING HOURS.  ALL INDICATIONS ARE
THAT PCPN THAT FALLS OVER EL PASO AND TELLER COUNTIES...WHERE THE
MOST SATURATED CONDITIONS ARE...WL MOSTLY BE ON THE LIGHT SIDE SO
CANCELED THE FF WATCH FOR THE I-25 CORRIDOR AT 3 AM.

THE UPR LOW WL CENTERED NR THE NV...UT AND ID BORDER REGION THRU
MUCH OF THE DAY. IT THEN BEGINS TO SHIFT EASTWARD OVERNIGHT AS IT
PHASES WITH AN UPR TROF WELL TO THE NORTH.  THERE WL STILL BE A
PLUME OF MSTR OVR THE FORECAST AREA...ALONG WITH GOOD CHANCES FOR
PCPN...BUT ALL MODELS ARE SHOWING EXPECTED PCPN AMOUNTS BEING ON THE
LIGHTER SIDE TODAY.  THAT DOES NOT MEAN THAT THERE WILL NOT BE SOME
LOCALLY HEAVY RAIN STILL WHICH COULD AGAIN CAUSE SOME FLASH
FLOODING.

TONIGHT PCPN CHANCES LOOK LIKE THEY WILL DECREASE...ESPECIALLY OVR
ERN CO.  LATE TONIGHT A SHORTWAVE TROF IS EXPECTED TO APPROACH AND
THEN MOVE INTO SWRN CO AND COULD ENHANCE PCPN CHANCES OVR SRN
AREAS...SO WL GO WITH SOME HIGH SCT POPS IN THAT AREA.  THE LOCAL
WRF MODEL SHOWS THE POTENTIAL FOR SOME HEAVY RAIN OVERNIGHT ON THE
WEST FORK COMPLEX BURN SCAR...WHILE THE NAM HAS LIGHTER AMOUNTS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 349 AM MDT FRI SEP 13 2013

PRIMARY LONGER TERM ISSUES INCLUDE POPS AND TEMPERATURES. LONGER
TERM COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS SUGGEST
THAT UNSETTLED AND GENERALLY COOL CONDITIONS SHOULD PREVAIL OVER
THE FORECAST DISTRICT INTO THIS WEEKEND BEFORE WARMER AND DRIER
CONDITIONS RETURN NEXT WEEK...ESPECIALLY FROM TUESDAY ONWARD.

AT THIS TIME...IT APPEARS THAT THE CWFA AREAL COVERAGE OF
PRECIPITATION ON SATURDAY WILL BE LESS THAN HAS BEEN NOTED PREVIOUS
FEW DAYS...ALTHOUGH LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE AS
PRECIPITABLE WATER VALUES NEAR 1 INCH AT TIMES AND AREAS SUCH AS
THE RECENT BURN SCARS AND LOCATIONS THAT HAVE RECEIVED HEAVY
RAINFALL DURING THE PREVIOUS FEW DAYS WILL NEED TO BE MONITORED
FOR FLOODING/FLASH FLOODING CONCERNS.

THEN AN INCREASE IN COVERAGE OF PRECIPITATION IS ANTICIPATED ON
SUNDAY AS A NORTHERLY SURGE MOVES ACROSS EASTERN SECTIONS BY
SUNDAY MORNING INCREASING FORECAST PRECIPITABLE WATER VALUES TO
AROUND 1.10 INCHES OVER PORTIONS OF THE I-25 CORRIDOR. ONCE
AGAIN...LOCALIZED FLOODING/FLASH FLOODING ISSUES MAY
ARISE...ESPECIALLY OVER RECENT BURN SCAR AND PREVIOUS HEAVY RAIN
LOCATIONS. IN ADDITION...HIGHER MOUNTAIN LOCATIONS...GENERALLY
ABOVE 12000 FEET MAY EXPERIENCE SEVERAL INCHES OF SNOW FROM
EARLY SATURDAY MORNING INTO MONDAY MORNING.

DRIER AND WARMER CONDITIONS ARE THEN EXPECTED TO DEVELOP OVER THE
FORECAST DISTRICT...ESPECIALLY FROM TUESDAY INTO THURSDAY AS
FORECAST I-25 PRECIPITATION WATER VALUES DECREASE FROM 1.4 INCHES
AS OF THURSDAY NIGHT TO AROUND 0.50 INCHES BY NEXT WEDNESDAY. IN
ADDITION...FORECAST I-25 700 MB TEMPERATURES INCREASE FROM AN 8.8C
VALUE AT 00Z FRIDAY TO A 14.7C VALUE BY 00Z THURSDAY.
FINALLY...GENERALLY LOW-GRADE GRADIENT WINDS SHOULD CONTINUE
OVER THE FORECAST DISTRICT THROUGH NEXT THURSDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 349 AM MDT FRI SEP 13 2013

SHOULD CONTINUE TO SEE A LOT OF LOW CLOUDS AT KCOS...KPUB AND KALS
THRU THE MORNING...WITH CIGS THEN INCREASING LATE IN THE MORNING
OR IN THE EARLY AFTERNOON HOURS. THE TERMINAL SITES WL ALSO HAVE A
GOOD CHANCE FOR SHOWERS TODAY AND MAYBE A FEW TSTMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON MDT TODAY FOR COZ081-084-085.

&&

UPDATE...28
Hazardous weather outlook, Sep 13, 6:27 AM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MDT FRI SEP 13 2013

COZ058>089-093>099-141230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MDT FRI SEP 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.  SOME LOCALLY
HEAVY RAIN IS POSSIBLE AND COULD LEAD TO FLASH FLOODING CONCERNS
THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER EASTERN TELLER AND
WESTERN EL PASO COUNTIES WHERE THE GROUND IS SATURATED AS A RESULT
OF RECENT HEAVY RAIN.  OTHER STORM THREATS TODAY WILL INCLUDE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH.

SOME OF THE HIGHER MOUNTAIN PEAKS COULD SEE SOME LIGHT LIGHT
ACCUMULATION TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWER ACTIVITY IN COMBINATION WITH ISOLATED
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. THEN...
A NORTHERLY SURGE MOVING ACROSS EASTERN PORTIONS OF THE REGION
SUNDAY IS PROJECTED TO BRING A RENEWED THREAT OF LOCALLY HEAVY
RAINFALL AND POTENTIAL FLOODING...ESPECIALLY OVER ARE BURN
SCARS...FROM SUNDAY INTO SUNDAY NIGHT. THE PRIMARY THUNDERSTORM
THREATS WILL BE HAZARDOUS LIGHTNING AND HAIL GENERALLY UNDER 3/4
INCH IN DIAMETER.

BY NEXT WEEK...DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN
TO SOUTHERN COLORADO...ESPECIALLY FROM TUESDAY INTO THURSDAY.

IN ADDITION...ACCUMULATING SNOW IS ANTICIPATED FOR ELEVATIONS
GENERALLY ABOVE 12000 FEET FROM THIS WEEKEND INTO MONDAY MORNING
WITH ELEVATIONS ABOVE 13000 FEET POTENTIALLY EXPERIENCING
MODERATE SNOW ACCUMULATIONS AT TIMES. OUTDOOR ENTHUSIASTS AS WELL
AS CLIMBERS AND HIKERS SHOULD EXPECT WINTER CONDITIONS AT TIMES
ABOVE TREELINE FROM THIS WEEKEND INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND THIS EVENING.

In the hours before

Special weather statement, Sep 13, 3:37 AM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 AM MDT FRI SEP 13 2013

COZ081-085-131000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
337 AM MDT FRI SEP 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  THE WALDO CANYON BURN SCAR.

AT 334 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LIGHT SHOWERS MOVING OVER THE WALDO CANYON BURN SCAR.  THESE SHOWERS
WILL PROBABLY BRING ADDITIONAL RAINFALL AMOUNTS UP TO ONE-TENTH OF
AN INCH BY 430 AM MDT.
Local storm report, Sep 13, 3:48 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
348 AM MDT FRI SEP 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/13/2013  M9.08 INCH       EL PASO            CO   NWS EMPLOYEE

            42 HOUR TOTAL

1209 AM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.89N 104.79W
09/13/2013  M2.96 INCH       EL PASO            CO   TRAINED SPOTTER

            24 HOUR PCPN AMOUNT

1130 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.27 INCH       EL PASO            CO   TRAINED SPOTTER

            GARDEN OF THE GODS AREA. ONE HOUR DURATION FROM 1030 PM
            TO 1130 PM MDT IN ADDITION TO PREVIOUS STORM TOTAL OF
            2.24

1030 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.72 INCH       EL PASO            CO   TRAINED SPOTTER

            GARDEN OF THE GODS AREA...0.43 RAINFALL FROM 830 TO 930
            PM MDT...AND 0.29 RAINFALL FROM 930 TO 1030 PM MDT.

0957 PM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M8.25 INCH       EL PASO            CO   NWS EMPLOYEE

            36-HOUR TOTAL FROM WEDNESDAY MORNING.

0939 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M0.89 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED SINCE 730 PM MDT. TOTAL FOR THE EVENT HAS BEEN
            6.03 INCHES.

0930 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.43 INCH       EL PASO            CO   PUBLIC

            GARDEN OF THE GODS AREA. ADDITIONAL ONE HOUR ACCUMULATION
            FROM 0.43.

0928 PM     FLASH FLOOD      5 W FOUNTAIN            38.68N 104.79W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS 9 INCHES OF WATER FLOWING OVER
            TITUS BOULEVARD ON FORT CARSON.

0925 PM     FLASH FLOOD      5 SW SECURITY           38.70N 104.81W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            2 FEET OF WATER OVER HIGHWAY 115 AT ROCK CREEK. TWO
            VEHICLES SWEPT OFF ROAD. OCCUPANTS SAFE.

0925 PM     FLASH FLOOD      5 SW SECURITY           38.70N 104.81W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            2 FEET OF WATER OVER HIGHWAY 115 AT ROCK CREEK. CULVERT
            RIPPED OUT. TWO VEHICLES SWEPT OFF THE ROAD. OCCUPANTS
            SAFE.

0925 PM     FLASH FLOOD      5 SW SECURITY           38.71N 104.82W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            2 FEET OFF WATER OVER HWY 115 AT ROCK CREEK. CULVERT
            RIPPED OUT. TWO VEHICLES SWEPT OFF THE ROAD. OCCUPANTS
            SAFE.

0900 PM     FLASH FLOOD      1 S COLORADO SPRINGS    38.81N 104.82W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            MOTOR WAY CLOSED AT NEVADA DUE TO IMMINENT FLOODING.

0830 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.58 INCH       EL PASO            CO   TRAINED SPOTTER

            GARDEN OF THE GODS AREA. ONE HOUR DURATION IN ADDITION TO
            PREVIOUS REPORT OF 0.94.

0808 PM     FLOOD            3 SW COLORADO SPRINGS   38.80N 104.85W
09/12/2013                   EL PASO            CO   TRAINED SPOTTER

            CHEYENNE CREEK IS FLOODING FROM CHEYENNE CANYON TO NEVADA
            AVENUE.

0740 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.94 INCH       EL PASO            CO   PUBLIC

            GARDEN OF THE GODS AREA...0.57 RAINFALL FROM 530 PM TO
            630 PM MDT... AND 0.37 630 PM TO 730 PM. WATER FLOWING
            DOWN STREET.

0740 PM     FLOOD            3 SW COLORADO SPRINGS   38.80N 104.85W
09/12/2013                   EL PASO            CO   TRAINED SPOTTER

            CHEYENNE CREEK OUT OF BANKS AND ONTO CHEYENNE ROAD.

0710 PM     FLASH FLOOD      3 SSW COLORADO SPRINGS  38.80N 104.85W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            CHEYENNE CREEK OVERFLOWING IT BANKS AND THREATENING
            HOUSES.

0610 PM     FLASH FLOOD      1 NW MANITOU SPRINGS    38.87N 104.92W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            ROCKS AND MUD FLOW ONTO HIGHWAY 24 AT THE MOUTH OF WALDO
            CANYON.

0550 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            WATER GREATER THAN 6 INCHES DEEP AT FOUNTAIN PLACE AND
            MANITOU AVENUE.

0446 PM     HEAVY RAIN       6 SSW CALHAN            38.95N 104.34W
09/12/2013  M1.14 INCH       EL PASO            CO   TRAINED SPOTTER

            RAINFALL TOTAL IN 60 MINUTES. EASTERLY WINDS INCREASING.

0223 PM     HEAVY RAIN       9 WSW FOUNTAIN          38.66N 104.87W
09/12/2013  M3.75 INCH       EL PASO            CO   TRAINED SPOTTER

            MOST OF THIS FELL DURING A 2HR PERIOD THIS MORNING.

1116 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M0.62 INCH       EL PASO            CO   TRAINED SPOTTER

            FROM 1030 TO 1115 AM.

1040 AM     FLASH FLOOD      3 WNW COLORADO SPRINGS  38.85N 104.87W
09/12/2013                   EL PASO            CO   AMATEUR RADIO

            REPORTS OF 6 TO 8 INCHES OF WATER FLOWING ACROSS COLORADO
            AVENUE AT 31ST STREET

1030 AM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M0.40 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL FROM 1020-1030 AM.

1026 AM     HEAVY RAIN       4 WSW COLORADO SPRINGS  38.81N 104.88W
09/12/2013  M6.00 INCH       EL PASO            CO   TRAINED SPOTTER

            SINCE MIDNIGHT. STORM TOTAL 8.5 INCHES

0927 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M3.62 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL SINCE YESTERDAY

0838 AM     HEAVY RAIN       6 NNE CANON CITY        38.53N 105.18W
09/12/2013  M3.01 INCH       FREMONT            CO   MESONET

0800 AM     HEAVY RAIN       4 NW COLORADO SPRINGS   38.88N 104.87W
09/12/2013  M2.21 INCH       EL PASO            CO   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT.

0800 AM     HEAVY RAIN       2 E WALSH               37.39N 102.24W
09/12/2013  M3.36 INCH       BACA               CO   CO-OP OBSERVER

            24 HOUR TOTAL.

0720 AM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M4.65 INCH       EL PASO            CO   NWS EMPLOYEE

            24 HOUR AMOUNT...MOST OF IT FELL AFTER 6 PM.

0700 AM     HEAVY RAIN       1 ESE MANITOU SPRINGS   38.85N 104.89W
09/12/2013  M4.85 INCH       EL PASO            CO   COCORAHS

0700 AM     HEAVY RAIN       2 SSW COLORADO CITY     37.92N 104.86W
09/12/2013  M3.11 INCH       PUEBLO             CO   COCORAHS

0700 AM     HEAVY RAIN       2 W FLORENCE            38.39N 105.15W
09/12/2013  M3.23 INCH       FREMONT            CO   COCORAHS

0700 AM     HEAVY RAIN       1 ESE CANON CITY        38.45N 105.21W
09/12/2013  M3.40 INCH       FREMONT            CO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 SE CANON CITY         38.44N 105.21W
09/12/2013  M3.89 INCH       FREMONT            CO   COCORAHS

0700 AM     HEAVY RAIN       2 E CANON CITY          38.45N 105.19W
09/12/2013  M4.20 INCH       FREMONT            CO   COCORAHS

0700 AM     HEAVY RAIN       5 SSE AIR FORCE ACADEMY 38.91N 104.82W
09/12/2013  M3.03 INCH       EL PASO            CO   COCORAHS

0700 AM     HEAVY RAIN       2 WSW COLORADO CITY     37.93N 104.88W
09/12/2013  M4.86 INCH       PUEBLO             CO   COCORAHS

0655 AM     HEAVY RAIN       2 ENE MANITOU SPRINGS   38.87N 104.88W
09/12/2013  M3.67 INCH       EL PASO            CO   MESONET

0655 AM     HEAVY RAIN       3 SW COLORADO SPRINGS   38.80N 104.86W
09/12/2013  M5.06 INCH       EL PASO            CO   MESONET

            24 HOUR TOTAL FROM CHEYENNE CREEK AT EVANS AVENUE.

&&
Special weather statement, Sep 13, 5:33 AM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 AM MDT FRI SEP 13 2013

COZ081-084-085-131200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
533 AM MDT FRI SEP 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  THE WALDO CANYON BURN SCAR.

AT 530 AM MDT DOPPLER RADAR INDICATED SOME LIGHT RAINFALL OVER THE
WALDO CANYON BURN SCAR.  ADDITIONAL LIGHT RAIN IS HEADING FOR THE
BURN SCAR.  ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE-TENTH OF AN
INCH MAY OCCUR BY 630 AM
Local storm report, Sep 13, 6:17 AM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 AM MDT FRI SEP 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       5 NE COLORADO SPRINGS   38.88N 104.74W
09/13/2013  M1.74 INCH       EL PASO            CO   TRAINED SPOTTER

            SINCE 10 PM 9/12/13

&&
Local storm report, Sep 13, 7:43 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
743 AM MDT FRI SEP 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/13/2013  M3.51 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN THE PAST 24 HOURS. STORM TOTAL IS 7.13 INCHES.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:17 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo3 hr
Sep 12, 6:39 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 6:48 PM MDTRiver Flood WarningPUBEl Paso10 hr
Sep 12, 8:08 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 8:23 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 9:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 10:55 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 11:24 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 11:32 PM MDTRiver Flood WarningPUBEl Paso13 hr
Sep 13, 12:29 AM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 13, 12:38 AM MDTAreal Flood AdvisoryPUBBent, Crowley, Kiowa, Otero3 hr
Sep 13, 1:15 AM MDTRiver Flood WarningPUBPueblo36 hr
Sep 13, 1:43 AM MDTAreal Flood AdvisoryPUBMineral107 min
Sep 13, 5:02 AM MDTAreal Flood AdvisoryPUBEl Paso4 hr
Sep 13, 5:12 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller5 hr
Sep 13, 6:11 AM MDTAreal Flood AdvisoryPUBChaffee, Custer, Fremont, Saguache3 hr
Sep 13, 7:12 AM MDTRiver Flood WarningPUBEl Paso5 hr
Sep 13, 8:56 AM MDTAreal Flood AdvisoryPUBEl Paso, Teller64 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.